# SDR 20001019SH015

- Difficulty date: October 11, 2000
- Submitted: October 19, 2000
- Operation: General aviation
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- System (JASC): 2722 · Rudder Actuator
- Part: Roll Pin
- Part number: 480735
- Condition: Backed Out
- Location: Actuator
- Component: Rod End
- Component part number: 452427
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

PILOT RETURNED FROM FLIGHT, REPORTED RUDDER TRIM INOPERABLE.  FOUND ONE OF THE TWO ROLL PINS THAT SECURE THE ROD END THAT CONNECTS THE ACTUATOR SCREW TO THE TRIM TAB PUSH/PULL TUBE HAD MIGRATED ALMOST COMPLETELY OUT, THE OTHER ROLL PIN WAS MISSING.  THIS CAUSED ROD END TO DISCONNECT FROM ACTUATOR SCREW RENDERING THE TRIM INOPERABLE.  TWO NEW PINS INSTALLED, SAFTIED WITH .032 INCH WIRE.   REF:  AC65-9A, PG 145; AC43.13-1B, PG 7-17 (7-104).  (X)
